You are here

Occurrence probability of structured motifs in random sequences.

TitleOccurrence probability of structured motifs in random sequences.
Publication TypeJournal Article
Year of Publication2002
AuthorsRobin, S, Daudin, J-J, Richard, H, Sagot, M-F, Schbath, S
JournalJ Comput Biol
Volume9
Issue6
Pagination761-73
Date Published2002
ISSN1066-5277
KeywordsAlgorithms, Bacillus subtilis, Base Sequence, Computational Biology, Computer Simulation, Escherichia coli, Models, Genetic, Probability, Promoter Regions, Genetic, Transcription, Genetic
Abstract

The problem of extracting from a set of nucleic acid sequences motifs which may have biological function is more and more important. In this paper, we are interested in particular motifs that may be implicated in the transcription process. These motifs, called structured motifs, are composed of two ordered parts separated by a variable distance and allowing for substitutions. In order to assess their statistical significance, we propose approximations of the probability of occurrences of such a structured motif in a given sequence. An application of our method to evaluate candidate promoters in E. coli and B. subtilis is presented. Simulations show the goodness of the approximations.

DOI10.1089/10665270260518254
Alternate JournalJ. Comput. Biol.
PubMed ID12614545